Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

I have had really bad diareaha since XXXXXXX 14th. I

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1986
Answered : 1175 Questions
Question
I have had really bad diareaha since XXXXXXX 14th. I have seen 3 doctors, My family Physician, an Internist, and a gastrointerologist. I had a colonoscopy done last week, shows one polyp ( biopsy revealed a hyperplastic polyp). None of the doctors seem to have an idea of what might be causing it.
It started on XXXXXXX 14th, my car quit on the interstate and I had to wait for a tow truck about 2 hours in the heat.
I started throwing up that night and after a couple of days I went to a urgent care facility in Plymouth, MI and they said I had probably gotten too hot and gave me a shot to stop the vomitting. The vomitting did stop but that is when the diarreha started and hasn't let up since. Some days I go as often as every 30 - 40 min. Some days I only go maybe 5 or 6 times a day. I just never know. HELP!
Posted Tue, 21 Nov 2017 in Digestion and Bowels
 
 
Answered by Dr. Ramesh Kumar 11 hours later
Brief Answer:
can be irritable bowel.

Detailed Answer:
Hello,
Thanks choosing HealthcareMagic for your query.
Have gone through your details and i appreciate your concerns.
It can be irritable bowel syndrome.
IBS is a diagnosis of exclusion as there is no test to confirm you have IBS,It means that when you have nothing or all your investigations are normal you are labelled as having IBS.
what exactly is IBS?
the exact cause of irritable bowel syndrome is not yet known but studies suggest that a lot of factors play a major role. The intestinal walls are lined with a layer of muscle which contracts and relaxes in a rhythm when they move to your rectum through your intestinal tract. If you acquire irritable bowel syndrome, the contractions can get stronger and last much longer than usual. This causes diarrhea.
In IBS there is some problem in the functional ability of the gut that leads to the symptoms of irritable bowel syndrome. The structure of the intestines is normal, only functional abnormality occurs in this condition.So frankly speaking (IBS) represents a functional disorder of gastrointestinal tract without the presence of an anatomic defect SO in lay mans language till date we are not sure whats the exact cause of this problem.So the million dollar question is how to repair a system when you don't know which part of it is faulty(Some says it can be brain other says it can be hormone anxiety age etc etc).Initially i i would like to start you on-
Tab cibis 8mg thrice daily(contains Chlordiazepoxide, Clidinium Bromide, and Dicyclomine) consult your local pharmacy for this salt combination.

Why cibis?
Dicyclomine is an anticholinergic drug.An anticholinergic agent is a substance that blocks the neurotransmitter acetylcholine in the central and the peripheral nervous system. Anticholinergics inhibit parasympathetic nerve impulses by selectively blocking the binding of the neurotransmitter acetylcholine to its receptor in nerve cells.

Clidinium bromide is an anticholinergic (specifically a muscarinic antagonist) drug. It may help symptoms of frequent stools.

Chlordiazepoxide works by increasing the action of GABA, a chemical messenger which suppresses the abnormal and excessive activity of the nerve cells in the brain.
They are all antispasmodics and would help with spasms in intestines.

Follow up after a week.

Thanks!!

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor